Israel Journal of Mathematics

, Volume 229, Issue 1, pp 287–305 | Cite as

Tropical Hodge numbers of non-archimedean curves

  • Philipp JellEmail author


We study the tropical Dolbeault cohomology of non-archimedean curves as defined by Chambert-Loir and Ducros. We give a precise condition for when this cohomology satisfies Poincaré duality. The condition is always satisfied when the residue field of the non-archimedean base field is the algebraic closure of a finite field. We also show that for curves over fields with residue field ℂ, the tropical (1, 1)-Dolbeault cohomology can be infinite dimensional. Our main new ingredient is an exponential type sequence that relates tropical Dolbeault cohomology to the cohomology of the sheaf of harmonic functions. As an application of our Poincaré duality result, we calculate the dimensions of the tropical Dolbeault cohomology, called tropical Hodge numbers, for (open subsets of) curves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [Ber90]
    V. G. Berkovich, Spectral Theory and Analytic Geometry over Non-Archimedean Fields, Mathematical Surveys and Monographs, Vol. 33, American Mathematical Society, Providence, RI, 1990.Google Scholar
  2. [BPR13]
    M. Baker, S. Payne and J. Rabinoff, On the structure of non-Archimedean analytic curves, in Tropical and Non-Archimedean Geometry, Contemporary Mathematics, Vol. 605, American Mathematical Society, Providence, RI, 2013, pp. 93–121.CrossRefGoogle Scholar
  3. [BT82]
    R. Bott and L. W. Tu, Differential Forms in Algebraic Topology, Graduate Texts in Mathematics, Vol. 82, Springer, New York–Berlin, 1982.Google Scholar
  4. [CLD12]
    A. Chambert-Loir and A. Ducros, Formes différentielles réelles et courants sur les espaces de Berkovich,
  5. [Gub16]
    W. Gubler, Forms and currents on the analytification of an algebraic variety (after Chambert-Loir and Ducros), in Nonarchimedean and Tropical Geometry, Simons Symposia, Springer, Cham, 2016, pp. 1–30.Google Scholar
  6. [Jel16a]
    P. Jell, Differential forms on Berkovich analytic spaces and their cohomology, PhD Thesis, availible at
  7. [Jel16b]
    P. Jell, A Poincaré lemma for real-valued differential forms on Berkovich spaces, Mathematische Zeitschrift 282(2016), 1149–1167.MathSciNetCrossRefzbMATHGoogle Scholar
  8. [JSS15]
    P. Jell, K. Shaw and J. Smacka, Superforms, tropical cohomology and Poincaré duality, Advances in Geometry, to appear,
  9. [JW18]
    P. Jell and V. Wanner, Poincaré duality for the tropical Dolbeault cohomology of non-archimedean Mumford curves, Journal of Number Theory 187 (2018), 344–371.MathSciNetCrossRefzbMATHGoogle Scholar
  10. [Liu17a]
    Y. Liu, Monodromy map for tropical Dolbeault cohomology, Algebraic Geometry, to appear,
  11. [Liu17b]
    Y. Liu, Tropical cycle classes for non-archimedean spaces and weight decomposition of de Rham cohomology sheaves, Annales Scientifiques de l’école Normale Supérieure, to appear,
  12. [MZ08]
    G. Mikhalkin and I. Zharkov, Tropical curves, their Jacobians and theta functions, in Curves and Abelian Varieties, Contemporary Mathematics, Vol. 465, American Mathematical Society, Providence, RI, 2008, pp. 203–230.CrossRefGoogle Scholar
  13. [Thu05]
    A. Thuillier, Théorie du potentiel sur les courbes en géométrie analytique non archimédienne. Applications à la théorie d’Arakelov,
  14. [Wan16]
    V. Wanner, Harmonic functions on the Berkovich projective line, Master Thesis,

Copyright information

© Hebrew University of Jerusalem 2018

Authors and Affiliations

  1. 1.Georgia Institute of TechnologyAtlantaUSA

Personalised recommendations